MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7311
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's weight was not provided.This event is related to mdr # 1810909-2020-00496.
 
Event or Problem Description
The customer reported she obtained blood glucose readings of 126 mg/dl at 12:39 p.M., 115 mg/dl at 12:49 p.M.And 118 mg/dl at 12:51 p.M.On the contour next ez meter.The meter automatically marked them as control tests, and so the readings will be displayed as control results when accessing the meter's memory.The customer stated that she had been using test strips from lot #s 9jpef10b and 9lpec53a.However, it is unknown which reading was obtained with which lot of test strips.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.Replacement meter kit and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer returned, the suspected contour next ez meter for evaluation.The suspected test strips were not returned.Therefore, the returned meter was tested with the in-house contour next test strips, from lot # 9jpef10b, using a blood sample.Which gave a satisfactory performance.The blood glucose readings obtained, during in-house testing were properly marked as blood results in the meter's memory.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key10566650
Report Number1810909-2020-00495
Device Sequence Number3167779
Product Code NBW
UDI-Device Identifier10301937311502
UDI-Public10301937311502
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111268
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2021
Device Model Number7311
Device Catalogue Number7311
Device Lot Number9JPEF10B
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date01/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age88 YR